Medical questions & health advice by board certified doctors
"I have lots of random bruises with lumps in them - what should I do? "
They appear and are painful!
I am sorry to hear about your symptoms. In order to provide an accurate diagnosis, I would need more information than what is provided in your question. A physician would need to reveal your entire medical record and also perform a detailed physical exam. In addition, you would likely need basic blood tests with potentially more tests based on these results. Therefore, I recommend you schedule an appointment with a primary care physician. After collecting this information, the doctor can make recommendations on the next most appropriate steps moving forward. Excessive bruising can have many causes. Certainly medications, such as aspirin, coumadin, heparin, and enoxaparin can increase your risk of bleeding. If you have a deficiency of platelets, which are cells in your blood that help form blood clots, you may have an increased risk of bruising. Some possible disorders include idiopathic thrombocytopenic purpura, vitamin B12 deficiency, leukemia, liver failure, thrombotic thrombocytopenic purpura, lupus, or HIV. Many medications can cause platelet deficiency leading to easy bruising. The first step is likely to check a complete blood count to determine if your platelet count is normal. From that point, your doctor can make additional recommendations. I strongly encourage you to schedule an appointment with a primary care doctor.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.